Psycho-Babble Medication Thread 270946

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

effexor and seizures

Posted by cookie123 on October 19, 2003, at 20:54:39

Hi, I had been on Effexor for over 3 years. If I missed a dose it was horrible. I earlier this year decided to go off it because I couldn't stand the withdrawls.. I was on the lowest dose and I still had withdrawls.. I tried to take one everyother day and it still didn't work.. I would feel so sick, shaky, dizzy just horrible. I felt like I was going to loose my mind. Well what do you know I started to have Seizurs on the Right side of my body. At first they were only in my leg. ( I just thought they were muscle spasms since I had had 3 previous back surgeries.) But then they got worse. The Effexor is the only thing I can think of that could have made this happen.. The doctors don't say anything of course, but mine had seen someone have seizures that were on this drug. I now have been diagnosed with Epilepsy. I have not been the same since I went of this drug. And now I have seizures to deal with. Please let me know if anyone has had this happen to them
Thanks.

 

Re: effexor and seizures

Posted by Poppi on October 20, 2003, at 0:19:55

In reply to Re: effexor and seizures (nm), posted by cookie123 on October 19, 2003, at 21:02:30

Hey Cookie

Don't know what to say about that. Seisures?? Reckon it will be like the last and first time I tried to cook BarBque! Didn't know what the hell I was doing but got the fire lit and the smoke rollin when a friend came along and reminded me that I didn't know how to cook BarBcue! I told him that it didn't make no difference what I knew or didn't know some SOB would come along and tell me how to do it!!!

Hope you get a sane answer. Can we say sane here??

 

Re: effexor and seizures cookie123

Posted by melbob on October 20, 2003, at 22:21:08

In reply to effexor and seizures, posted by cookie123 on October 19, 2003, at 20:54:39

hi cookie...
i have had seizures before (10 yrs ago; alcohol withdrawal, i think), and three nights in a row before i quit taking effexor, i woke myself up in the middle of the night having what i am afraid might have been a seizure. it was a "whole body spasm" thing, and i sure felt very out of it during the day, like a bad acid trip hangover...and i think it is recommended that docs be careful prescribing effexor to people who have a low seizure threshold? hope that helps you? :-)
melbob

 

Re: effexor and seizures

Posted by T_R_D on October 21, 2003, at 13:23:35

In reply to effexor and seizures, posted by cookie123 on October 19, 2003, at 20:54:39

> Hi, I had been on Effexor for over 3 years. If I missed a dose it was horrible. I earlier this year decided to go off it because I couldn't stand the withdrawls.. I was on the lowest dose and I still had withdrawls.. I tried to take one everyother day and it still didn't work.. I would feel so sick, shaky, dizzy just horrible. I felt like I was going to loose my mind. Well what do you know I started to have Seizurs on the Right side of my body. At first they were only in my leg. ( I just thought they were muscle spasms since I had had 3 previous back surgeries.) But then they got worse. The Effexor is the only thing I can think of that could have made this happen.. The doctors don't say anything of course, but mine had seen someone have seizures that were on this drug. I now have been diagnosed with Epilepsy. I have not been the same since I went of this drug. And now I have seizures to deal with. Please let me know if anyone has had this happen to them
> Thanks.

Hi Cookie...I had seizures or "seizure type activity" while on Effexor...it would usually happen when I drank a lot/too much...both the alcohol and the Effexor lowered my seizure threshold. Note: they would only occur while I was asleep, as well. That's one of the reasons it was so hard to figure out what was going on...they weren't "grand mal" either...as embarrasing as it sounds the best clue was the loss of bladder control I would suffer...apparently that can happen a lot during seizure activity.

I was never diagnosed with epilepsy as the doc was pretty sure it was the drug that was responsible. I'm also not drinking nearly what I used to so that should help too!

I was wondering if you were experiencing "myclonus" on your right side. I used to get that with Effexor a lot...basically uncontrolled muscle spasms...not seizures that actually happen in your brain. Are you taking any anti-convulsants re: your epilepsy diagnosis?

Good luck,
TRD


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.